Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

I’m 5 month post op gastric sleeve surgery 4 month gallbladder removal surgery I’m still getting pains in my stomach can I take ibuprofen

Share this post


Link to post
Share on other sites

my doctor says no to ibuprofen. But you should reach out to your team for direction..... Good luck...feel better...you will!

Share this post


Link to post
Share on other sites

In a perfect world your Doc will evaluate your situation and arrive at a medical intervention plan specific to your situation. They may start with generic guidelines but if that's where they stop it's my cue to look for a new Doc.

Every medication comes with benefits and problems, its the nature of the beast. It is our Doctor's job to look at our needs and which medications will best serve us. Then we monitor for the benefits the medications provide while monitoring for the negative side effects that come with them.

In evaluating my situation my medical team decided that NSAIDs were appropriate interventions for specific situations, knowing that I had to carefully monitor side effects. Acetaminophen (Tylenol), on the other hand, I was to avoid completely because of specific liver issues I enjoyed. And so it goes for every medical issue that is part of the joy of being me. I don't get my advice from strangers on the internet other than "don't listen to strangers on the internet."

I will tell you this: If I was still in significant pain 4 months post-op I would already have been in constant communications with my medical team; I would not be asking the internet what to do; I would be raising a big, ugly, stink.

Good luck.

Tek

Share this post


Link to post
Share on other sites

9 hours ago, mischa23 said:

I’m 5 month post op gastric sleeve surgery 4 month gallbladder removal surgery I’m still getting pains in my stomach can I take ibuprofen

I've tried NSAIDS 3 times since my surgery. Ibuprofen sent me to the ER with chest pains, I used a topical NSAID for my arthritis (my knees) and ended up having an allergic reaction that caused hives and welts all up my neck, and the third time was when my doctor prescribed me Meloxicam for my arthritis because she said as far as NSAIDs go it's pretty mild and she takes it for her own arthritis and she had gastric sleeve several years ago and is fine with it... I've only taken it once because I got really bad chest pains when I took it so I had to take a valium with it and that makes me tired so I'm iffy on taking it now and so instead of taking Meloxicam I just take Tumeric or Ginger Root pills which I buy from my local Walmart. I also have Green Tea pill which are also a natural anti-inflammatory, but I haven't tried it yet. I mean, the Meloxicam worked, it just wasn't worth the extra effort to get rid of the chest pain. It also makes me paranoid that I developed an outright allergy to NSAIDs after my surgery so I'm iffy on trying it again in case I end up getting an angioedema reaction (I've had an angioedema reaction to ACE inhibitors... and it was terrifying, especially since they told me that if I hadn't come in I would have suffocated to death) and when the chest pain happened I took two benadryl before taking the valium for the chest pain. Also, allergies can change after WLS. I developed a wheat allergy after WLS that I didn't have before. I found out after the fact that there is something like a 3% chance of developing either a wheat allergy or Celiac Disease that they never bothered to mention that fact to me, so it wouldn't surprise me to develop a medication allergy on top of that.

Share this post


Link to post
Share on other sites

Since ibuprofen and other NSAIDS are gastric irritants, I would avoid them as they could make the stomach pain worse. I would reach out to your surgery center. You could have an ulcer or gastritis, or so many other issues. If they are not responsive, keep trying, or talk to your PCP/GP or a gastroenterologist. Keep pestering people till you have an answer!

Share this post


Link to post
Share on other sites

5 hours ago, lizonaplane said:

Keep pestering people till you have an answer!

This!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • Stacyp44

      surgery on thursday im so excited
      · 0 replies
      1. This update has no replies.
    • summerset

      How's everyone doing? I'm still fighting insurance company over plastics.
      Many changes at work are coming up. It's very stressful but there are also some opportunities involved, both in regards to personal development and promotion.
      · 0 replies
      1. This update has no replies.
    • Butterflyeffect

      Hi everyone, I finally reached Onederland, yay!! Feels great and I have no regrets. Still a way to go but so much closer now. Thanks for all the support and tips along the way. 
      · 0 replies
      1. This update has no replies.
    • MARSHAHUNTER

      Hi Everyone, I’m Marsha i was sleeve on July 8th.
      · 0 replies
      1. This update has no replies.
    • alysia.rush

      UPDATE: 
      I was down to lowest weight of 117, kept around 123 for couple years, but recently due to covid gained back. got back up to 146, been trying to bounce back some and right now am at 140. Goal 117-120 ish.
      Experimenting with Macros:
      Keto- 900 calories
      Fat 75%, Net carbs 5%, Protein 20%.
      7/17/21: Day one: lightheaded, tired, randown, headache, not really that hungery, but thinking of food consistently, also but out alcohol and sugar, blah.
       
      · 2 replies
      1. Candace76

        Wishing you luck to get back where you want to be!😊

      2. alysia.rush

        Thank you!

  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×